HAL will be down for maintenance from Friday, June 10 at 4pm through Monday, June 13 at 9am. More information
Skip to Main content Skip to Navigation
Journal articles

Multifractal and higher dimensional zeta functions

Abstract : In this paper, we generalize the zeta function for a fractal string (as in [18]) in several directions. We first modify the zeta function to be associated with a sequence of covers instead of the usual denition involving gap lengths. This modified zeta function allows us to denfine both a multifractal zeta function and a zeta function for higher-dimensional fractal sets. In the multifractal case, the critical exponents of the zeta function yield the usual multi-fractal spectrum of the measure. The presence of complex poles for this function indicate oscillations in the continuous partition function of the measure, and thus give more refined information about the multifractal spectrum of a measure. In the case of a self-similar set in R^n, the modified zeta function yields asymptotic information about both the "box" counting function of the set and the n-dimensional volume of the \epsilon-dilation of the set.
Document type :
Journal articles
Complete list of metadata

Cited literature [32 references]  Display  Hide  Download

Contributor : Lisandro Fermin Connect in order to contact the contributor
Submitted on : Wednesday, November 24, 2010 - 12:26:14 PM
Last modification on : Friday, January 21, 2022 - 3:01:30 AM
Long-term archiving on: : Friday, February 25, 2011 - 2:31:19 AM


Files produced by the author(s)




Jacques Lévy Véhel, Franklin Mendivil. Multifractal and higher dimensional zeta functions. Nonlinearity, IOP Publishing, 2011, 24 (1), pp.259-276. ⟨10.1088/0951-7715/24/1/013⟩. ⟨inria-00538956⟩



Record views


Files downloads